Alert archive / Nebraska / River Flood Advisories in 2014
River Flood Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Feb 4, 2014, 9:32 AM CST for Lincoln County, Nebraska. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2014, 9:32 AM CST (15:32 UTC)
- Expired
- Feb 11, 2014, 10:23 AM CST
- In force
- 7 days
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at North Platte (NPTN1).
- Action stage
- 5.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
329 WGUS83 KLBF 041532 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 932 AM CST TUE FEB 4 2014 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD ADVISORY FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY FLUCTUATE BY ABOUT A FOOT AS THE JAM RELEASES AND REFORMS...BUT WILL LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP THE RIVER ICE FROM MELTING. THE ONLY AREAS THAT MAY BE IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-060332- /O.NEW.KLBF.FL.Y.0002.140204T1532Z-140209T1800Z/ /NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 932 AM CST TUE FEB 4 2014 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD ADVISORY FOR MINOR FLOODING ALONG THE NORTH PLATTE RIVER NEAR NORTH PLATTE. * UNTIL SUNDAY AFTERNOON. * AT 06 AM TUESDAY THE STAGE WAS 6.0 FEET. * BANKFULL STAGE IS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL STAY NEARLY STEADY AROUND 6.0 FEET WITH MINOR FLUCTUATIONS. $$
8 follow-up statements
003 WGUS83 KLBF 051718 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 1118 AM CST WED FEB 5 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY FLUCTUATE BY ABOUT A FOOT AS THE JAM RELEASES AND REFORMS...BUT WILL LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP THE RIVER ICE FROM MELTING. THE ONLY AREAS THAT MAY BE IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-070518- /O.CON.KLBF.FL.Y.0002.000000T0000Z-140209T1800Z/ /NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1118 AM CST WED FEB 5 2014 THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER NEAR NORTH PLATTE * UNTIL SUNDAY AFTERNOON. * AT 10 AM WDNESDAY THE STAGE WAS 6.0 FEET. * BANKFULL STAGE IS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR FLOOD STAGE. $$
457 WGUS83 KLBF 051734 CCA FLSLBF FLOOD ADVISORY...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1134 AM CST WED FEB 5 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY FLUCTUATE BY ABOUT A FOOT AS THE JAM RELEASES AND REFORMS...BUT WILL LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP THE RIVER ICE FROM MELTING. THE ONLY AREAS THAT MAY BE IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-070518- /O.CON.KLBF.FL.Y.0002.000000T0000Z-140209T1800Z/ /NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1134 AM CST WED FEB 5 2014 THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER NEAR NORTH PLATTE * UNTIL SUNDAY AFTERNOON. * AT 10 AM WEDNESDAY THE STAGE WAS 6.0 FEET. * BANKFULL STAGE IS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR FLOOD STAGE. $$ TAYLOR
864 WGUS83 KLBF 061909 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 109 PM CST THU FEB 6 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY FLUCTUATE BY ABOUT A FOOT AS THE JAM RELEASES AND REFORMS...BUT WILL LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP THE RIVER ICE FROM MELTING. THE ONLY AREAS THAT MAY BE IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-080709- /O.CON.KLBF.FL.Y.0002.000000T0000Z-140209T1800Z/ /NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 109 PM CST THU FEB 6 2014 THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER NEAR NORTH PLATTE * UNTIL SUNDAY AFTERNOON. * AT 9 AM THURSDAY THE STAGE WAS 6.0 FEET. * BANKFULL STAGE IS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL REMAIN AROUND 6.0 FEET. $$ TAYLOR/BROOKS
009 WGUS83 KLBF 071556 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 956 AM CST FRI FEB 7 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY .ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY FLUCTUATE BY ABOUT A FOOT AS THE ICE RELEASES AND REFORMS...BUT WILL LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP THE RIVER ICE FROM TOTALLY MELTING. THE ONLY AREAS THAT MAY BE IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-090356- /O.CON.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/ /NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 956 AM CST FRI FEB 7 2014 THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER NEAR NORTH PLATTE * UNTIL WEDNESDAY MORNING. * AT 06 AM FRIDAY THE STAGE WAS 6.0 FEET. * BANKFULL STAGE IS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 6.0 FEET. $$
663 WGUS83 KLBF 081457 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 857 AM CST SAT FEB 8 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY .ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY FLUCTUATE BY ABOUT A FOOT AS THE ICE RELEASES AND REFORMS...BUT WILL LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP THE RIVER ICE FROM TOTALLY MELTING. AREAS THAT MAY BE IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-100257- /O.CON.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/ /NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 857 AM CST SAT FEB 8 2014 THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER NEAR NORTH PLATTE * UNTIL WEDNESDAY MORNING. * AT 06 AM SATURDAY THE STAGE WAS 6.0 FEET. * BANKFULL STAGE IS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 6.0 FEET. $$
479 WGUS83 KLBF 091534 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 934 AM CST SUN FEB 9 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY .ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY FLUCTUATE BY ABOUT A FOOT AS THE ICE RELEASES AND REFORMS...BUT WILL LIKELY STAY NEAR FLOOD STAGE THROUGH MID WEEK AS COLD AIR WILL KEEP THE RIVER ICE FROM TOTALLY MELTING. AREAS THAT MAY BE IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-110334- /O.CON.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/ /NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 934 AM CST SUN FEB 9 2014 THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER NEAR NORTH PLATTE * UNTIL WEDNESDAY MORNING. * AT 06 AM SUNDAY THE STAGE WAS 6.0 FEET. * BANKFULL STAGE IS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 6.0 FEET DUE TO ICE JAMMING. $$
988 WGUS83 KLBF 101536 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 936 AM CST MON FEB 10 2014 ...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY .ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY FLUCTUATE FOOT OR MORE AS THE ICE RELEASES AND REFORMS...BUT WILL LIKELY STAY NEAR FLOOD STAGE THROUGH MID WEEK AS COLD AIR WILL KEEP THE RIVER ICE FROM TOTALLY MELTING. AREAS THAT MAY BE IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. THE ICE SHOULD RELEASE LATE WEEK AS TEMPERATURES WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-120336- /O.CON.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/ /NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 936 AM CST MON FEB 10 2014 THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER NEAR NORTH PLATTE * UNTIL WEDNESDAY MORNING. * AT 06 AM MONDAY THE STAGE WAS 5.3 FEET. * BANKFULL STAGE IS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. $$
967 WGUS83 KLBF 111623 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 1023 AM CST TUE FEB 11 2014 ...THE FLOOD ADVISORY IS CANCELLED FOR THE NORTH PLATTE RIVER... NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY .TUESDAY MORNING THE NORTH PLATTE RIVER HAS DROPPED TO 5.5 FEET...WHICH IS BELOW THE FLOOD STAGE OF 6.0 FEET. TEMPERATURES ARE EXPECTED TO BE WARMING THIS WEEK WHICH COULD CAUSE SOME ADDITIONAL ICE JAMMING AS THE ICE PARTIALLY BREAKS UP. FLUCTUATIONS OF A FOOT OR MORE ARE POSSIBLE AS THE OVERNIGHT TEMPERATURES FALL BELOW FREEZING CAUSING THE ICE TO RELEASE AND REFORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC111-111653- /O.CAN.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/ /NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 AM CST TUE FEB 11 2014 THE FLOOD ADVISORY IS CANCELLED FOR THE NORTH PLATTE RIVER NEAR NORTH PLATTE. * AT 09 AM MONDAY THE STAGE WAS 5.5 FEET. * BANKFULL STAGE IS 5.7 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO REMAIN STEADY AROUND 5.5 FEET. HOWEVER FLUCTUATIONS OF 1 FOOT OR MORE ARE POSSIBLE DUE TO ICE JAMMING THIS WEEK AS AFTERNOON TEMPERATURES WARM ABOVE FREEZING. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Feb 4, 5:43 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 4, 5:43 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 543 AM CST TUE FEB 4 2014 .SYNOPSIS... ISSUED AT 319 AM CST TUE FEB 4 2014 ANALYSIS OF THE 08Z MSL DATA SHOWS A WARM/STATIONARY FRONT ACROSS EASTERN AND SOUTH CENTRAL NEBRASKA THROUGH KANSAS TO A LOW IN NORTH CENTRAL NEW MEXICO. AN ARCTIC HIGH WAS CENTERED OVER THE CENTRAL YUKON TERRITORY POISED TO PLUNGE SOUTH INTO THE GREAT PLAINS OF THE U.S. IN THE UPPER LEVELS...WATER VAPOR IMAGERY REVEALED A SHIELD OF NEARLY SATURATED AIR EXTENDING INTO CENTRAL NEBRASKA AND PATCHES OF SATURATED AIR IN SOUTHWEST NEBRASKA AND THE PANHANDLE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 319 AM CST TUE FEB 4 2014 IN THE 280-295K LAYER...ISENTROPIC UPGLIDE ON THE WARM FRONT BRINGS NEARLY SATURATED AIR INTO CENTRAL AND SOUTHWEST NEBRASKA BY LATE THIS MORNING. THE LIFT IS ENHANCED BY THE DIRECT CIRCULATION OF A WEAK 50-60KT JET WHICH IS APPARENT IN A CROSS-SECTION OF THE AGEOSTROPHIC VERTICAL CIRCULATION. THOUGH SOMEWHAT LIMITED AT ABOUT 2G/KG...THE MOST FAVORABLE MOISTURE IS SOUTH CENTRAL TO SOUTHWEST NEBRASKA...I.E. ALONG AND SOUTH OF I-80. AFTER THE INITIAL FLOW AHEAD OF THE STORM SYSTEM...SOME ELEVATED ISENTROPIC UPGLIDE CONTINUES IN A NARROW BAND IN THE WAKE UNTIL EARLY WEDNESDAY WHEN IT SHIFTS TO EASTERN NEBRASKA. VERY COLD AIR BEHIND THE SYSTEM WILL THEN BRING DANGEROUS WIND CHILLS TO WESTERN AND NORTH CENTRAL NEBRASKA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 319 AM CST TUE FEB 4 2014 12Z WEDNESDAY AND BEYOND. THE PRIMARY CONCERN GOING IN THE EXTENDED PERIODS IS THE BITTERLY COLD TEMPERATURES FOR THE REMAINDER OF THE WORK WEEK AND MUCH OF THE WEEKEND. A SECONDARY CONCERN DEALS WITH THE POTENTIAL OF LIGHT QPF DURING THE LATE FRIDAY THROUGH SATURDAY TIMEFRAME. THE MODEL CONSENSUS INDICATES THE H7 LOW RESPONSIBLE FOR BRINGING SNOW TO THE REGION TODAY WILL BE EAST OF THE MISSISSIPPI VALLEY BY 12Z WEDNESDAY. DOWNGLIDE WILL BE IN FULL FORCE BY 12Z WITH SOUNDINGS/MODEL DATA REVEALING ABRUPT DRYING OF THE LOWER TROPOSPHERE THEREAFTER. THUS WILL HANG ONTO A --SN MENTION UNTIL 18Z...BUT NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. TEMPERATURES WEDNESDAY WILL BE COLD AS CONTINUED CAA FILTERS SOUTH ATOP A FRESH SNOWPACK. H85 TEMPERATURES ARE PREDICTED TO FALL TO -20 OR COLDER ACROSS THE ENTIRE CWA. THIS SHOULD TRANSLATE TO HIGHS IN THE SINGLE DIGITS...WITH LOCATIONS ACROSS THE NORTHWEST SANDHILLS STRUGGLING TO REACH 5F. CONFIDENCE IN MOST PLACES OBSERVING THE COLDEST READING OF THE WINTER SEASON IS INCREASING FOR EARLY THURSDAY AS THE ARCTIC HIGH SETTLES ATOP THE NORTHERN AND CENTRAL HIGH PLAINS. WHERE PARTIAL CLEARING OCCURS...STRONG RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO FALL AS COLD AS MINUS 10 TO MINUS 20. ATTM...THE COLDEST TEMPERATURES ARE FORECAST ACROSS NORTHWEST NEBRASKA WHERE THE PROXIMITY SOUNDINGS REVEAL LIMITED MOISTURE THROUGHOUT THE ATMOSPHERIC PROFILE. FURTHER SOUTH...DEEPER SNOWPACK MAY EXIST...BUT THERE ARE INDICATIONS THAT SUFFICIENT MOISTURE WILL BE ADVECTED FROM THE WEST ALLOWING FOR SOME CLOUD DEVELOPMENT. WILL HAVE TO WATCH...BUT WILL CONTINUE TO SIDE TOWARD THE COLDER PESSIMISTIC MODELS WHICH SUGGESTS MINUS 10 OR COLDER FOR MUCH OF THE PLATTE /NORTH AND SOUTH/ RIVER BASINS AND LOCATIONS SOUTH OF I80. THE ARCTIC AIRMASS BEGINS TO MODIFY AND SLOWLY SHIFT EAST THURSDAY...AND ESPECIALLY DURING THE FRIDAY THROUGH SUNDAY TIMEFRAME...WITH HIGHS WARMING SEVERAL DEGREES EACH DAY. BASED OFF THE LATEST GUIDANCE...HIGHS OF THE MID TO UPPER 20S MAY BE POSSIBLE BY SUNDAY AFTERNOON WITH ADDITIONAL WARMING ANTICIPATED FOR EARLY NEXT WEEK. WITH THE BITTERLY COLD AIRMASS IN PLACE...WIND CHILL HEADLINES ARE NEEDED AS EVEN A LIGHT NORTHERLY WIND WILL CAUSE APPARENT TEMPERATURES TO FALL BELOW MINUS 20F. WENT AHEAD AND ISSUED A WIND CHILL ADVISORY FOR THE ENTIRE CWA FROM 05Z TO 17Z WEDNESDAY. NOTE ADDITIONAL HEADLINES WILL BE NEEDED WEDNESDAY NIGHT THROUGH THURSDAY MORNING...WITH THE POSSIBILITY OF WIND CHILL WARNING CRITERIA FOR PORTIONS OF THE CWA. ATTM WE HAVE A WINTER WEATHER ADVISORY AND NOW A WIND CHILL ADVISORY FOR PORTIONS/ALL OF THE CWA...SO RATHER THAN CONFUSE THINGS FURTHER...WILL FORGO THE ADDITIONAL WCY OR POSSIBLE WARNING UNTIL THE WIND FORECAST EARLY THURSDAY BECOMES FINAL AND HOPEFULLY REDUCE CONFUSION. THE PRECIPITATION FORECAST BEYOND WEDNESDAY REMAINS TRICKY AS ZONAL FLOW USHERS A CONTINUED TAP OF WEAK DPVA INTO THE REGION. THERE/S INDICATIONS AS WELL REGARDING WEAK UPGLIDE IN THE 285-290K SFC...TARGETING OUR EASTERN PANHANDLE AND SOUTHWEST NEBRASKA EARLY THURSDAY. AGAIN PROFILES SHOW SOME SATURATION THAT LIES IN THE DGZ...SO ANY SMALL AMOUNT OF LIFT COULD KICK OFF A PERIOD OF -SN ON THURSDAY...ACCUMULATIONS IF ANY WOULD BE LIGHT. THE NEXT SHOT AT PRECIPITATION ARRIVES DURING THE FRIDAY THROUGH SATURDAY TIMEFRAME. BOTH THE EC AND GFS OFFER A SOLUTION THAT TAKE A CLOSED LOW OVER THE PACIFIC NORTHWEST THROUGH THE NORTHERN ROCKIES...OPENING AND REMAINING PROGRESSIVE THROUGH THE CENTRAL/NORTHERN HIGH PLAINS. CR INT PROCEDURE GAVE 20-30% POPS WITH THIS SYSTEM...WHICH SEEM REASONABLE GIVEN SOME TIMING DIFFERENCES AND THE FACT THAT MODEL CONTINUITY HAS AND CONTINUES TO BE LACKING. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 543 AM CST TUE FEB 4 2014 LIGHT SNOW OVER NORTHEAST COLORADO AND NORTHWEST KANSAS WILL SPREAD SLOWLY INTO SOUTHWEST NEBRASKA REACHING OGA-IML BY 17Z AND LBF BY 19Z. VISIBILITY WILL THEN BE REDUCED TO 1-3SM WITH CEILING AT OR BELOW 1000 FEET AGL. WIND WILL ALSO SWING AROUND TO 360-040 AND INCREASE TO 12-16G22-25KT AROUND 18Z IN THE SOUTHWEST. IN NORTHERN NEBRASKA...LIGHT SNOW IS ALSO EXPECTED WITH VISIBILITY 2-3SM AND CEILING AT OR BELOW 1000 FEET AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ WEDNESDAY FOR NEZ056>059-069>071. WIND CHILL ADVISORY FROM 11 PM CST /10 PM MST/ THIS EVENING TO 11 AM CST /10 AM MST/ WEDNESDAY FOR NEZ004>010-022>029-035>038- 056>059-069>071-094. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...JACOBS AVIATION...SPRINGER
Hazardous weather outlook, Feb 4, 9:00 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 900 AM CST TUE FEB 4 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-051500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 900 AM CST TUE FEB 4 2014 /800 AM MST TUE FEB 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SNOW IS EXPECTED ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH TONIGHT. SOME AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE. A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS ALONG AND SOUTH OF INTERSTATE 80. REFER TO THE LATEST WINTER WEATHER ADVISORY STATEMENT FOR DETAILS. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT THROUGH WEDNESDAY MORNING. WIND CHILL READING OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BITTERLY COLD TEMPERATURES WILL CONTINUE WEDNESDAY INTO THURSDAY MORNING. WIND CHILL VALUES OF 15 TO 30 DEGREES BELOW ZERO ARE LIKELY...WITH THE COLDEST READINGS ACROSS NORTHERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SNOW REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Feb 4, 9:14 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 AM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 10 NE OSHKOSH 41.51N 102.21W
02/04/2014 M1.0 INCH GARDEN NE CO-OP OBSERVER
SNOWING MODERATELY WITH VISIBILITY 1/2 OF A MILE.
&&
KROBERGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:29 AM CST | Wind Chill Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 32 hr |
Nearby
River Flood Advisories in Nebraska, 2014Every river flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.